Hail, Carroll
- When
- April 7, 3:58 PM CST to 4:28 PM CST
- Where
- Carroll County, 4 mi SW of Teoc
- Measured
- 1.5 in hail
- Property damage
- $100,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.550, -90.117
A swath of quarter to ping pong ball sized hail fell across the northern portion of Carroll County. This occurred as a long lived supercell thunderstorm moved into the county from near Greenwood and tracked east-northeast before exiting into extreme northwest Montgomery County and southern Grenada County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
A swath of quarter to ping pong ball sized hail fell across the northern portion of Carroll County. This occurred as a long lived supercell thunderstorm moved into the county from near Greenwood and tracked east-northeast before exiting into extreme northwest Montgomery County and southern Grenada County. This was the first of several supercell storms to move across Carroll County during the late afternoon and evening of April 7th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 7, 3:25 PM CST, 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 425 PM CDT FRI APR 7 2006 .DISCUSSION... NO NEED FOR CHANGES TO THE SHORT TERM...THE FORECAST IS ON TRACK. THE MODELS HAVE SOME SUBTLE DIFFERENCES...BUT OVERALL STILL LOOKS LIKE THE UPPER LOW WILL CONTINUE TO DIG SOUTH. STRONG SOUTHERLY WINDS CONTINUE TO BRING MOISTURE INTO THE REGION...DEWPOINTS ACTUALLY CLIMBED INTO THE MID AND UPPER 70S. RUC ANALYSIS SHOWS 3 HOUR PRESSURE FALLS FROM 3-4MB ACROSS THE AREA AND SURFACE LI VALUES WERE FROM 6-7C FROM JAN TO GLH...IN THE AREA WHERE STORMS HAVE DEVELOPED. THE BEST MOISTURE WAS ALSO IN THE SAME GENERAL AREA. SUPERCELLS HAVE STARTED TO DEVELOP...MAINLY OVER THE DELTA...WHERE THEY WERE EXPECTED TO DEVELOP INITIALLY. TRAINING STORMS MAY BRING THE FLASH FLOOD PROBLEMS PREVIOUSLY THOUGHT ALSO. THE CAP CONTINUES TO ERODE...SO THE ACTIVITY WILL INCREASE QUICKLY TO THE SOUTH AND EAST. THE LATEST SOUNDING SHOWS STEEP LAPSE RATES...A 45KT LLJ AND AT LEAST 45KTS OF SHEAR. HOWEVER MODEL SOUNDINGS MAINTAIN A CAP OVER THE SOUTHEAST UNTIL 3Z. SO EXPECTING THE AXIS TO SHIFT SOUTHEAST INTO THE CENTRAL PORTIONS OF THE CWA BY 6PM AND INTO THE EASTERN ZONES AROUND 8-9 PM. WITH STORMS DEVELOPING LATER THAN EXPECTED...NOT SURE ACTIVITY WILL END SHORTLY AFTER MIDNIGHT. HELD STORMS THROUGH MIDNIGHT FOR THE CENTRAL AND EAST AND A FEW SHOWERS THROUGH THE MORNING FOR THE EAST. BASICALLY THE FORECAST HAS HANDLED THIS SYSTEM WELL FOR THE LAST FEW DAYS...SO NEED FOR ADJUSTMENTS. NO MAJOR CHANGES MADE TO THE GOING LONG TERM FORECAST. LONG TERM MODELS AND ENSEMBLE SOLUTIONS REMAIN IN DECENT AGREEMENT THAT THE ARKLAMISS REGION WILL GENERALLY BE AWAY FROM THE FIRING LINES OF UPPER JET ENERGY THROUGH NEXT FRIDAY. THAT SAID...A FAST MOVING DISTURBANCE WILL TRY TO MAKE HEADWAY INTO THE TOP END OF AN UPPER RIDGE PROTECTING THE AREA BY WEDNESDAY. THIS FEATURE...IN COMBINATION WITH A LITTLE MOISTURE TRYING TO SNEAK IN FROM THE ARKLATEX...MAY BE ENOUGH TO GET SOME CONVECTION GOING (ESPECIALLY UP NORTH). THE UPPER RIDGE MAY REMAIN A LITTLE DIRTY THROUGH THE REMAINDER OF NEXT WEEK IN THE WAKE OF THIS INITIAL DISTURBANCE...AND WILL THEREFORE KEEP THE LOW AND SPORADIC POPS THE 00Z MEX ADVERTISED. OTHERWISE...EXPECT GENERALLY PARTLY CLOUDY (TO SOMETIMES MOSTLY CLEAR) SKIES THROUGH THE BULK OF THE EXTENDED PERIOD. TEMPERATURES WILL TEND A HAIR BELOW NORMAL THE FIRST PART OF NEXT WEEK WITH SURFACE HIGH PRESSURE IN CONTROL...BUT EXPECT A MODERATION UP TO NORMAL LEVELS (HIGHS NEAR 80/LOWS NEAR 60) DURING THE LATTER HALF OF THE PERIOD. REMAINED ALMOST RIGHT WITH 00Z MEX FOR ALL TEMPS. /BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 62 70 43 71 / 85 7 0 0 MERIDIAN 63 74 41 74 / 100 19 0 0 VICKSBURG 61 69 44 71 / 60 5 0 0 HATTIESBURG 67 75 44 75 / 60 13 0 0 NATCHEZ 61 70 44 71 / 48 4 0 0 GREENVILLE 59 65 40 68 / 71 5 0 0 GREENWOOD 60 65 40 70 / 85 9 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 07/50
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 334 PM CDT FRI APR 07 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 082034- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 334 PM CDT FRI APR 07 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... A FEW DISTURBANCES MOVING ACROSS THE REGION HAVE SET THE STAGE FOR A SEVERE WEATHER OUTBREAK THROUGH TONIGHT. THE MAIN CONCERNS WILL BE VERY LARGE HAIL...DESTRUCTIVE WINDS AND TORNADOES. SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR THE ENTIRE OUTLOOK AREA...HOWEVER LOCATIONS ALONG A LINE FROM RAYVILLE LOUISIANA...TO YAZOO CITY TO GOLDEN TRIANGLE ARE IN A MORE FAVORABLE POSITION FOR TORNADO DEVELOPMENT LATE THIS AFTERNOON AND EVENING. THUNDERSTORMS WERE DEVELOPING JUST WEST AND NORTHWEST OF THE OUTLOOK AREA...AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM AND COLD FRONT. AN AXIS OF MOISTURE AND INSTABILITY HAS SETTLED TO THE NORTH AND WEST AND WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. SUPERCELLS WILL DEVELOP AND TRACK EAST AND NORTHEAST THROUGH THE REGION. BASEBALL OR LARGER HAIL...DESTRUCTIVE LONG TRACK TORNADOES AND DAMAGING WINDS WILL BE POSSIBLE WITH ANY STORM. AS THE STORM SYSTEM BARRELS THROUGH THE CENTRAL STATES...THE ENVIRONMENT WILL BECOME MORE FAVORABLE FOR THE EASTERN PORTIONS OF THE AREA. THE GREATEST RISK FOR TORNADOES WILL SHIFT TO AREAS EAST OF INTERSTATE 55 AND NORTH OF INTERSTATE 20. IN ADDITION TO LONG TRACK TORNADOES...LARGE HAIL AND DAMAGING WINDS WILL REMAIN A CONCERN. LATER THIS EVENING...A LINE OF STORMS WILL LIKELY DEVELOP ALONG AND AHEAD OF THE COLD FRONT. AS THE LINE OF STORMS SWINGS THROUGH CENTRAL MISSISSIPPI...MORE LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. EVERYONE IS STRONGLY ENCOURAGED TO MONITOR THE LATEST FORECASTS AND STATEMENTS ON THIS POTENTIALLY DANGEROUS AND LIFE THREATENING WEATHER SITUATION. ...FLOODING... THERE IS A RISK OF FLASH FLOODING AND HEAVY RAIN THIS EVENING ACROSS THE OUTLOOK AREA. PLENTY OF MOISTURE IS FLOW INTO THE REGION. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL IN SHORT PERIOD OF TIME. IN ADDITION...SHOWERS AND THUNDERSTORMS MOVING OVER THE SAME AREAS MAY LEAD TO PONDING OF WATER ON ROADWAYS AND OTHER LOW LYING AREAS. FLASH FLOODING WILL BE POSSIBLE FOR THE ENTIRE AREA...HOWEVER STORMS TRACKING ACROSS THE SAME AREAS IS MORE LIKELY FOR NORTHEAST MISSISSIPPI. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
406 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FUNNEL CLOUD HOLLANDALE 33.17N 90.85W
04/07/2006 WASHINGTON MS PUBLIC
WALL CLOUD REPORTED OVER HOLLANDALE.
&&
CAMPBELLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
417 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM HAIL 3 W HOLLANDALE 33.17N 90.91W
04/07/2006 E1.25 INCH WASHINGTON MS EMERGENCY MNGR
HALF DOLLAR SIZED HAIL REPORTED AT LEROY PERCY STATE
PARK.
0403 PM HAIL SCHLATER 33.64N 90.35W
04/07/2006 E0.50 INCH LEFLORE MS EMERGENCY MNGR
MARBLE SIZED HAIL REPORTED IN SCHLATER.
&&
19PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
446 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FUNNEL CLOUD 2 N KILBOURNE 33.03N 91.31W
04/07/2006 CHICOT AR TRAINED SPOTTER
&&
19PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
452 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG 15 WSW HOLLANDALE 33.09N 91.09W
04/07/2006 WASHINGTON MS EMERGENCY MNGR
TREE REPORTED DOWN ACROSS HWY 1 SOUTH ABOUT 1 MILE NORTH
OF CHATHAM.
0400 PM HAIL GREENVILLE 33.39N 91.05W
04/07/2006 E1.00 INCH WASHINGTON MS EMERGENCY MNGR
HAIL UP TO THE SIZE OF QUARTERS REPORTED IN GREENVILLE.
0400 PM FUNNEL CLOUD 2 N HOLLANDALE 33.20N 90.85W
04/07/2006 WASHINGTON MS EMERGENCY MNGR
FUNNEL CLOUD REPORTED OVER HWY 61 ABOUT 2 MILES NORTH OF
HOLLANDALE.
0418 PM TSTM WND GST SHAW 33.60N 90.77W
04/07/2006 E60 MPH BOLIVAR MS EMERGENCY MNGR
60 TO 70 MILE PER HOUR WIND REPORTED IN SHAW.
0418 PM HAIL SHAW 33.60N 90.77W
04/07/2006 E1.25 INCH BOLIVAR MS EMERGENCY MNGR
HALF DOLLAR SIZED HAIL REPORTED IN SHAW.
&&
19PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
456 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG WILMOT 33.06N 91.57W
04/07/2006 ASHLEY AR EMERGENCY MNGR
POWER LINES REPORTED DOWN ON ASHLEY 95 NEAR WILMOT.
0434 PM HAIL 1 W ITTA BENA 33.50N 90.34W
04/07/2006 E0.25 INCH LEFLORE MS EMERGENCY MNGR
PEA SIZED HAIL REPORTED JUST WEST OF ITTA BENA.
0442 PM HAIL EUDORA 33.12N 91.26W
04/07/2006 E1.00 INCH CHICOT AR EMERGENCY MNGR
QUARTER SIZED HAIL IN EUDORA.
0446 PM TORNADO 2 NW MORGAN CITY 33.40N 90.37W
04/07/2006 LEFLORE MS EMERGENCY MNGR
TORNADO REPORTED ON THE GROUND NEAR MORGAN CITY. SEVERAL
TRAINED SPOTTERS WATCHING TORNADO ON THE GROUND.
&&
19PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
457 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TORNADO 5 NE INVERNESS 33.41N 90.53W
04/07/2006 SUNFLOWER MS OTHER FEDERAL
COLUMBUS AIR FORCE BASE HELICOPTER PILOT REPORTED A
TORNADO ON THE GROUND NORTHEAST OF INVERNESS.
&&
19The Jackson/Brandon,MS radar (KDGX), 142 km away, was scanning. The volume nearest the first event began at 21:56 UTC.
1 hail, 1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5499455, 5499456.